Fulminant Pancreatitis Associated With Lisinopril Therapy

    loading  Checking for direct PDF access through Ovid

Abstract

ABSTRACT:

Adding to the growing awareness of medications that can cause pancreatitis is a small but significant number of reports implicating the angiotensin converting enzyme (ACE) inhibitors. In this report, I describe the case of a patient who had no risk factors for pancreatitis and who was taking no medications known to cause pancreatitis other than lisinopril. The abruptness, severity, and fulminant course of this case of probable ACE inhibitor-induced pancreatitis are unprecedented in the medical literature. Possible mechanisms underlying the induction of pancreatitis by ACE inhibitors are discussed. The medical literature concerning pancreatitis and articles reviewing ACE inhibitors do not make note of the relationship between the two. Greater awareness of this association will promote a higher index of suspicion in appropriate clinical settings. Further reporting of cases and clinical research into the cause and prevention of drug-induced pancreatitis appears to be indicated.

Related Topics

    loading  Loading Related Articles